Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have loss of pigmentation on penis. Can this be a form of herpes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I have loss of pigmentation on my penis on the underside of my shaft. I am african american. can this be a form of herpes. it does it a little. and I do have on small red spot that does itch. The red spot is not raised. it is sort of like a very brush burn or bursted pimple but flat.
Posted Sat, 12 Oct 2013 in Skin Hair and Nails
Answered by Dr. Chakravarthy Mazumdar 2 hours later
Brief Answer:
Herpes does not present with loss of pigment

Detailed Answer:

I have never seen herpes presenting with loss of pigment on the shaft of the penis. It was burning pain, redness, rash and vesicles.

Pigment on the undershaft of the penis depends on the melanocytes in the hair follicles of the shaft. These cells can be disrupted for multiple reasons and it is commonly observed, hence the loss of pigment. We cannot derive the exact reasons most times.

Regarding the red spot is because of friction during an intercourse or because of a rub by some sort of allergen. It should fade off on its own. If it stings are stays more than two weeks then you can get a PCP see it in your area.

Hope the explanations help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor